Hail, Pierce
- When
- September 15, 8:25 PM CST to 8:35 PM CST
- Where
- Pierce County, Pierce
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.200, -97.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 15, 3:06 PM CST, 5 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 PM CDT FRI SEP 15 2006 .DISCUSSION... PRIMARY PROBLEMS ARE THE CHANCES OF THUNDERSORMS IN THE SHORT TERM AND TEMPERATURES DURG THE WEEKEND AND NEXT WEEK. DEEP UPR TROF AT 12Z WAS OVR THE PACIFIC NW WITH SERIES OF LEAD SHORTWV TOFS EJECTING OUT ACRS THE RCKYS AND CNTRL PLNS. AT H85 PLUME OF MSTR EXTDS FM WRN TX ACRS CNTRL AND WRN NEBRASKA INTO THE DAKOTAS. STG LO LVL JET CONTS TO ADVCT LO LVL MSTR NWD INTO THE CNTRL PLNS. LEAD UPR SHORTWV TROF IS ASSOCD WITH UPR LVL JET MAX MOVG ACRS KS. THIS SHUD ENHANCE UVVS ACRS NEBRASKA THIS EVENING. SHORT TERM...SEVERAL WAVES OF THUNDERSTORMS ARE POSIBLE TONIGHT ACRS THE OAX CWA. THERE MAY BE A CHC OF ISOLD SVR TSTMS...ESPECIALLY N OF COLUMBUS. ACTVITY THAT HAS BEEN DVLPG FM DAVID CITY TO MARSHALL COUNTY KS IS ELEVATED CNVTN DUE TO ISENTROPIC LIFT. A SECOND WAVE OF MORE SIGNIFICANT THUNDERSTORMS ARE OVER CNTRL AND WRN NEBRASKA AND IS EXPECTED TO MOVE ACROSS THE AREA LATER TONIGHT INTO TOMORROW MORNING. ON SATURDAY SKIES SHUD CLEAR OUT BY MID MORNING AND ATMOSHERE SHUD BCM UNSTBL BY AFTN INTO THE EVNG AHD OF AFTN. NAM40 CAPES INDC CAPE VALUES ABV 2000 J/KG. HELICITY VALUES ON SATURDAY LOOK FVRBL FOR SUPERCELLS STORMS AND POSSIBLE SQUALL LINE DVLPMT. STG MID LVL DRY PUNCH WL CREATE STGS ON PREFRONTAL TROF/DRYLN BY AFTN. STORMS SHUD CONT ON SATURDAY NGT AND INTO SUNDAY MORNING BEFORE AREA CLEARS OUT. IN THE EXTENDED. KEPT MAINLY DRY THRU THURSDAY NIGHT. SOME SHOWERS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING OVER NORTHEASTERN PARTS OF THE OAX CWA AS ANOTHER UPR LVL SHRTWV TROF MOVS ACRS THE RGN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 923 PM CDT FRI SEP 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 923 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT THROUGH SATURDAY NIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS EAST CENTRAL NEBRASKA...MOVING INTO WESTERN IOWA THROUGH MIDNIGHT. LOCATIONS IN EXTREME SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA WILL LIKELY NOT SEE ANY SEVERE STORMS. LARGE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER ALONG WITH 60 TO 80 MPH WINDS WILL BE POSSIBLE IN THE STORMS. DUE TO INCREDIBLY STRONG LOW LEVEL SHEAR... THERE ALSO IS A TORNADO THREAT ACROSS EAST CENTRAL NEBRASKA YET THIS EVENING...FROM CRETE NORTHWARD TOWARD PENDER. SCATTERED NON SEVERE THUNDERSTORMS MAY LINGER SATURDAY MORNING ALONG AND EAST OF THE MISSOURI RIVER. SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON AS A DRY LINE BEGINS TO MOVE INTO EASTERN NEBRASKA. SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE DRY LINE BY 2 TO 4 PM... MOVING INTO THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA DURING THE EVENING. STRONG INSTABILITY AND VERY STRONG WIND SHEAR WILL COMBINE TO PRODUCE MOSTLY LARGE HAIL AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. HOWEVER...ISOLATED TORNADOES ALSO APPEAR POSSIBLE ACROSS MAINLY NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE. STORM SPOTTER ACTIVATION WILL ALSO BE NEEDED SATURDAY AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA. NWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
826 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 15 NW ALBION 42.27N 93.20W
09/15/2006 E60.00 MPH HARDIN IA TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO SURPRISE 41.10N 97.31W
09/15/2006 BUTLER NE EMERGENCY MNGR
MOBILE HOME DESTROYED. ROOF TORN OFF BAR.
0810 PM HAIL ST. EDWARD 41.57N 97.86W
09/15/2006 E0.75 INCH BOONE NE PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL DAVID CITY 41.25N 97.13W
09/15/2006 E0.75 INCH BUTLER NE TRAINED SPOTTER
0820 PM HAIL 5 SW LINDSAY 41.65N 97.76W
09/15/2006 E0.75 INCH PLATTE NE PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
855 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL MADISON 41.83N 97.46W
09/15/2006 E0.75 INCH MADISON NE LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
922 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 8 S RISING CITY 41.08N 97.30W
09/15/2006 BUTLER NE EMERGENCY MNGR
DAMAGE REPORTED IN A BARNYARD. RELAYED THROUGH EMERGENCY
MANAGEMENT.
0917 PM HAIL 4 N VALPARAISO 41.14N 96.83W
09/15/2006 E1.25 INCH SAUNDERS NE AMATEUR RADIO
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
924 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 4 N FREMONT 41.50N 96.49W
09/15/2006 E60.00 MPH DODGE NE TRAINED SPOTTER
0905 PM HAIL 3 SE BRAINARD 41.15N 96.96W
09/15/2006 E1.25 INCH BUTLER NE TRAINED SPOTTER
&&The Omaha radar (KOAX), 138 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533595.